|Hiv meds for patients with kidney problems
May 16, 2012
I have a friend that has kidney problems and because of that his Dr. decreased his epzicom dose to: abacavir 300mg, and lamivudine 100 mg in oral solution once a day. Is it appropriate to decrease the standard dose of hiv medications to patients with kidney problems? Thanks
| Response from Dr. Young
Hello and thanks for posting.
Yes, it can be entirely appropriate to change the dose or dose frequency of medications for people with kidney disfunction.
Fixed dose combinations, like Epzicom (Kivexa), Truvada, Atripla and Complera have the issue that the pill is constructed for people with normal kidney function. As such, for people whose kidneys aren't working as well, the medications have to be redosed as the separate components.
I hope that's helpful, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Burning Red Spots After Masturbation Worried I Have HIV
- Pain In Penis After Licking Penis Worried I Have HIV
- Psoriasis After Anal Sex Worried I Have HIV
- Sore Throat After Drinking After Someone Worried I Have HIV
- Tingling In Feet After Mutual Masturbation Worried I Have HIV
- Vomiting After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.